Couldn't find what you looking for?

TRY OUR SEARCH!


HI! I have been on atenelol as a beta-blocker for almost 2 years now. I’ve been using it for heart palpitations related to anxiety/panic disorder. But, instead of getting better, I’ve developed depression, low sex drive, hair loss and even sleep problems. Now that I think about it, I believe I have felt nothing like myself since I started taking it!!! Anybody else had this problem?

Loading...


Man, an impotence in men and lowered sex drive in women is almost guaranteed with atenolol. I am on it for nearly a two months and it's causing insomnia – was that the sleep problem you too had?? Also, depression is another common thing associated with this drug – that’s for sure. I know that because my mom had it.
If you’re using it just for panic reactions, I think it's the wrong drug – you should use something else. I would consider another visit to doc – tell him all side effects you’re experiencing and try to make him prescribe you replacement. Good luck.
Reply

Loading...

I will agree with you, the same thing is happening with me, I also have ringing in my left ear
Reply

Loading...

I have been taking this medicine for about 2 years and I have had swelling on my hands and feet and some hair loss and when it gets real hot I swell even more. I take 50 mg. and now I was told to cut that in half for 5 days and then half of the 25 for 3 days. I hope I get better.
Reply

Loading...

ok so ive been using atenelol since i was 19 and it was given to me because i was told i had high blood pressure,tacardia, and anxiety. and i stopped taking it on and off and no one warned me of any side effects. well i dont know if the complications im having now are from not taking it and then taking it again. i have been having very frequent heart palepataions and also a feeling like my heart is taking a big skip. it scares me and doctors have looked at me and said "have you ever had anxiety problems"! that drives me crazy and too i have been trying to loose weight and i walk at least 3 miles each morning and my heart flip flops and i get so sick from it and i can not loose weight i almost starve myself. its like it has screwed up my metabolism or something and doctors cant give me a straight answer and if anyone else can please please let me know i need to raise my babies . they need their mommy!!
Reply

Loading...

I TOO HAVE GAINED WEIGHT BUT DON'T KNOW IF ITS FROM ATENELOL OR OTHER DRUGS. I'VE NEVER HAD THIS GREAT APROBLEM BEFORE, ALWAYS IF I GAINED A LITLE I LOST IT RIGHT AWAY. I DID NOT THINK IT WAS FROM THIS BUT IT'S THE ONLY THING DIFFERNET OVER THE LAST 2 YEARS. IF YOU STOP TAKING SUDDENLY YOU CAN GET HEART ARETHMIA. ALSO I NOTECED WITH CAFFEINE YOU DEFINATELYU CAN GET HEART PALPATATIONS. TRY CUTTIN THE CAFFIENE. I TOO AM HAVING TERRIBLE INSOMIA AND ALSO MUSCLE PAIN INT HE MIDDLE OF MY LEGS UPPER THIGHS. I WANTED TO KNOW IF THIS IS A SIDE AFFECT TOO??
Reply

Loading...

To all those who have been experiencing wt. gain, hair loss, and loss of sex drive: you are not crazy! When I started drug "therapy" many years ago( over 8 yrs.) it was for heart palpitations due to a prolapsed mitral valve discovered during an ultrasound of my heart. I was started at 25 mg. then bumped up to 50 mg when that was not effective. Soon after, my eyebrows literally fell out within a couple of months, my heart would do these big rolling thumps, then stop completely,then race, roll, stop. It is still happening, but I can stop the cycle by holding my breath, causing my heart to slow, stop and return to normal rythm. Anyone else having these weird symptoms?
Reply

Loading...

Kept losing my hair until I stopped it and the blood changes were so fast that when I was on my menses, the blood was so clotty.
Reply

Loading...

The EXACT SAME THING HAPPENED TO ME!!!!!!!!!!!!!!!!!!!!!

I ONLY TOOK IT FOR ABOUT 1 WEEK! AND THEN I STOPPED TAKING IT, AND MY HEART PALPITATES EXTREMELY FAST! I HAD TO TAKE IT AGAIN.

EMAIL ME ************ Let's talk more! I'm 23 woman and they diagnosed me with the exact same issue high blood pressure etc Lets talk. Later.



**this post is edited by moderator *** *** private e-mails not allowed **



Please read our Terms of Use
Reply

Loading...

I have been taking Atenelol for 10 years now and during this time I was diagnosed with photosensitivity, other skin disorders, hair loss, depression, emotional distress,weight gain, joint pain, short term memory loss and insomnia. Recently, however, I found out that it was Atenelol causing all of the above and I am in process of being weened off this drug. I think that it is sickening that all my previous doctors couldn't see that it was the Atenelol instead of making me out to be some kind of hypochondriac Someone should pay$
Reply

Loading...

Atenelol was prescribed to me one week ago. I was having heart palpitations and rapid pulse. After blood tests, I was diagnosed with hyperthyroidism. Apparently, that disease causes arrhythmia and very rapid pulse. I am now waiting for results from a nuclear thyroid scan as to whether I have to have radiation therapy or removal of the thyroid. The side effects I'm experiencing from Atenelol are swelling of the legs and feet and if I drink caffein, the rapid pulse begins again. I hope I get this over with soon. I'm not a pill taker.
Reply

Loading...

I'm 31, and have been on Atenelol for a couple of weeks now after having really high blood pressure at my last couple office visits. I am having pain along the left side of my neck, along what feels to be my carotid artery. The pain seems to be between my left ear radiating down to just a couple inches above my left clavicle in my neck. Has anyone else experienced problems like this?
Reply

Loading...

I am 31, and have been on Atenelol for 2 weeks after having really high BP in my last couple of office visits. Although my BP is lower than ever, the last couple of days I have had pain in my left ear all the way down to just above my left clavicle. The pain seems to be tender to touch just over my left carotid. Has anyone else experienced this as a side effect of Atenelol?
Reply

Loading...

I was recently diagnosed ith HBP at this late age of 53. I have never had any problems ith pressure until some time late last year. The doctor prescribed 50mg Atenelol once daily, then every other day. I too am experiency some of thse effects of low sex drive. The problem is that I live in West Africa and do not have the access to first world medical treatment.
Someone has recommended Labetalol. I am planning to see a different doctor and ask the same questions, but does anyone have anything to offer.
Reply

Loading...

have used it fr. 1 mo. & 1 wk.- weight gain (terrible). never had any of these probs. before. can't lose weight anymore. hairloss & i'm a zombie. always sleepy. i took it fr. high bp
Reply

Loading...